Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 60, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 30, 1997, 9:35 PM CDT for Union County, Illinois. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 1997, 9:35 PM CDT (02:35 UTC)
- Expired
- May 30, 1997, 11:00 PM CDT
- In force
- 85 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Union County, IL
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 660 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 310234 FFWPAH ILC181-310400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 935 PM CDT FRI MAY 30 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ILLINOIS ...UNION COUNTY AT 930 PM CDT DOPPLER RADAR INDICATED THAT BETWEEN 1.5 AND 2.5 INCHES OF RAIN HAS FALLEN ACROSS MOST OF UNION COUNTY. UNION COUNTY SHERIFFS REPORT THAT STREAM AND DITCHES ARE AT BANKFULL AND MANY ROADS ARE WATER-COVERED. A SLOW MOVING AREA OF LOW PRESSURE WILL CONTINUE TO MOVE EAST. AS IT DOES MORE SHOWERS AND THUNDERSTORMS WILL TRAIN ACROSS THE WARNED AREA. ANOTHER 1 TO 2 INCHES IS POSSIBLE THROUGH THE LATE EVENING HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAMM &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 9:32 PM CDT, 3 minutes earlier.
Area forecast discussion, May 30, 9:32 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 930 PM CDT FRI MAY 30 1997 02 UTC SURFACE CHART SHOWS LOW NEAR CGI/PAH. LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER SOUTH ILLINOIS...AND EXITING SOUTHEAST MISSOURI. WATER VAPOR LOOP SHOWS TROF OVER THE CENTRAL U.S. DIGGING SOUTHEAST. MAIN ISSUE IS CURRENT FLASH FLOOD WATCH. WITH RAIN ENDING ACROSS SOUTHEAST MISSOURI...WILL DROP FFA HERE. THERE MAY BE A FEW MORE SHOWERS OVERNIGHT AS THE UPPER TROF DRAWS CLOSER BUT THREAT FOR FLASH FLOODING OVER. FFG VALUES RATHER LOW OVER SOUTHWEST INDIANA. WITH 3-HR PRECIP ESTIMATES INDICATING THESE VALUES COULD BE EXCEEDED...WILL ADD SOUTHWEST INDIANA TO FFA. FOR KENTUCKY...WILL LEAVE ALONE AS STORMS ARE BEGINNING TO FIRE UP FROM CADIZ TO HENDERSON AND POINTS EAST. QUIET FOR NOW ACROSS FAR WESTERN KENTUCKY...BUT WILL LEAVE ALONE FOR NOW WITH SCATTERED CONVECTION JUST TO THE WEST. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:20 PM CDT | Flash Flood Warning | PAH | Gallatin, Saline | 100 min |
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.